Tennessee, 2007

Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007

October 18 to 19, 2007 · NWS OHX · 33 events in 22 counties and zones

A Tornado Watch was in effect for much of Middle Tennessee Thursday afternoon and evening. Squall line type thunderstorms developed and produced some wind damage, mainly downed trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$145,000
Crop damage
$32,000
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A Tornado Watch was in effect for much of Middle Tennessee Thursday afternoon and evening. Squall line type thunderstorms developed and produced some wind damage, mainly downed trees and power lines. One tornado occurred in extreme northwest part of Stewart County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 18, 1:56 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Oct 18, 1:56 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT THU OCT 18 2007

.DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST
PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR
AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND
INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK
BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING
FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING
STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED
TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH
GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS
EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY
WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS
MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST
ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED
FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS
AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN
AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS
FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS
BETWEEN 06Z- 12Z FRIDAY.

DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND
REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE
NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY
NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS.
MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS
SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK
LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS
A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS
FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO
NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  77  53  78 /  80  10   0   0
CLARKSVILLE    57  74  50  78 /  70  10   0   0
CROSSVILLE     59  72  50  76 /  90  20   0   0
COLUMBIA       60  77  51  79 /  80  10   0   0
LAWRENCEBURG   60  77  49  80 /  80  10   0   0
WAVERLY        58  75  50  79 /  70  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Oct 18, 1:10 PM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT THU OCT 18 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
210 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH
ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED
SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME
MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE
NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER...
WITH A SLIGHT RISK TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY,
WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE
POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES
THROUGH THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT
...SPOTTER ACTIVATION MAY BE NEEDED.

07

In the hours before

Special weather statement, Oct 18, 4:19 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU OCT 18 2007

TNZ005>009-022>030-056>062-075-093>095-190030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
519 PM CDT THU OCT 18 2007

...TORNADO WATCH UNTIL 11 PM CDT FOR THE WESTERN TWO THIRDS OF
MIDDLE TENNESSEE...

AT LATE AFTERNOON...SEVERE STORMS HAVE DEVELOPED IN WESTERN KENTUCKY
AND SOUTHEASTERN MISSOURI...WHERE SEVERAL WARNINGS HAVE BEEN
ISSUED BY OUR NEIGHBORING WEATHER SERVICE OFFICES. THE EARLY
AFTERNOON UPPER AIR SOUNDING AT NASHVILLE SHOWED QUITE A LOT OF
MID AND UPPER LEVEL DRYING ACROSS THE AREA. THIS HAS SLOWED
THUNDERSTORM DEVELOPED HERE IN MIDDLE TENNESSEE THIS AFTERNOON.
HOWEVER...THE ATMOSPHERE WILL QUICKLY DESTABILIZE THIS EVENING...AND
WITH THE COLD FRONT STILL TO OUR WEST...SEVERE WEATHER IS EXPECTED
IN MIDDLE TENNESSEE DURING THE EVENING.

BOYD
Special weather statement, Oct 18, 6:34 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT THU OCT 18 2007

TNZ005>009-022>030-056>062-075-093>095-190145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
734 PM CDT THU OCT 18 2007

...TORNADO WATCH FOR WESTERN TWO THIRDS OF MIDDLE TENNESSEE UNTIL
11 PM CDT...

A LINE OF SCATTERED SEVERE THUNDERSTORMS EXTENDS FROM EVANSVILLE
INDIANA...SOUTHWEST THROUGH EDDYVILLE KENTUCKY...DYERSBURG TENNESSEE
TO ABOUT MEMPHIS. THIS LINE OF STORMS HAS BEEN SLOW TO MOVE
EAST...ABOUT 20 MPH...HOWEVER STORMS ARE RACING NORTHEAST UP THE LINE
AT ABOUT 45 TO 55 MPH. THE WEATHER SERVICE IN NASHVILLE IS MONITORING
THIS LINE CLOSELY...AND WILL CONTINUE TO ISSUE STATEMENTS AS IT
NEARS WESTERN MIDDLE TENNESSEE. IT APPEARS NORTHWEST MIDDLE
TENNESSEE WILL BE THE FIRST AREA TO BE AFFECTED BY THE STORMS...AROUND
800 PM CDT. IF YOU LIVE IN STEWART AND BENTON COUNTIES...STAY
TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION...FOR
LATER STATEMENTS AND WARNINGS SHOULD THEY BE NECESSARY.

THE NASHVILLE UPPER AIR SOUNDING SHOWS THE ATMOSPHERE OVER MIDDLE
TENNESSEE TO BE VERY UNSTABLE THIS EVENING. IT ALSO SHOWS STRONG LOW
LEVEL WIND SHEAR. THE ATMOSPHERE WOULD SUPPORT SEVERE STORMS AND TORNADOES
IN MIDDLE TENNESSEE THIS EVENING.

NOW...IS THE TIME TO PREPARE FOR SEVERE WEATHER. THINK WHERE YOU
AND YOUR FAMILY MIGHT TAKE COVER. GO TO A BASEMENT OR THE LOWEST
FLOOR IN YOUR HOUSE OR BUILDING. STAY AWAY FROM WINDOWS. IF NO
BASEMENT... GET INSIDE AN INTERIOR CLOSET. THE IDEA IS TO PUT AS
MANY WALLS BETWEEN YOURSELF AND THE OUTSIDE AS POSSIBLE.

BOBBY BOYD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Stewart

When
October 18, 7:18 PM CST to 7:19 PM CST
Where
Stewart County, 3.89 mi W of Model to 3.23 mi W of Model
Rating
EF1
Path length
0.67 mi
Path width
500 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.650, -88.040

Numerous trees were snapped and uprooted. Trees were lying in different directions. Damage was noted along Route 206 in Land Between the Lakes Park.

Thunderstorm Wind, Stewart

When
October 18, 7:20 PM CST
Where
Stewart County, 0.56 mi E of Snider
Measured
50 kt (58 mph) estimated gust
Crop damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.620, -87.910

Trees were blown down in the Homeplace section of Land Between the Lakes Recreational Area on Trace road.

Thunderstorm Wind, Benton

When
October 18, 8:00 PM CST
Where
Benton County, 0.56 mi W of Big Sandy to Big Sandy
Measured
50 kt (58 mph) estimated gust
Crop damage
$5,000
Reported by
Law Enforcement
Coordinates
36.230, -88.090

The 911 dispatch reported trees were blown down.

Thunderstorm Wind, Houston

When
October 18, 8:20 PM CST to 8:40 PM CST
Where
Houston County, Erin to Danville
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
36.320, -87.700

Three trees were blown down in the western part of Houston County including the City of Erin beginning at 820 PM CST and ending at 840 PM CST.

Thunderstorm Wind, Humphreys

When
October 18, 9:20 PM CST
Where
Humphreys County, 0.89 mi SW of Mc Ewen to Bakerville
Measured
50 kt (58 mph) estimated gust
Crop damage
$500
Reported by
Law Enforcement
Coordinates
36.111, -87.641

The 911 dispatcher reported a tree was blown down.

Thunderstorm Wind, Humphreys

When
October 18, 9:20 PM CST
Where
Humphreys County, 0.89 mi SW of Mc Ewen to Bakerville
Measured
50 kt (58 mph) estimated gust
Crop damage
$500
Reported by
Law Enforcement
Coordinates
36.111, -87.641

The 911 dispatcher reported a tree was blown down.

Thunderstorm Wind, Hickman

When
October 18, 9:30 PM CST
Where
Hickman County, 1.32 mi ENE of Coble
Measured
50 kt (58 mph) estimated gust
Crop damage
$500
Reported by
Trained Spotter
Coordinates
35.790, -87.610

Trees were blown down near Coble.

Thunderstorm Wind, Montgomery

When
October 18, 9:30 PM CST
Where
Montgomery County, 0.89 mi SW of Ringgold
Measured
50 kt (58 mph) estimated gust
Crop damage
$500
Reported by
Trained Spotter
Coordinates
36.590, -87.430

Spotter reported trees blown down on Cynthia Drive near the intersection with Janie Lane.

Thunderstorm Wind, Montgomery

When
October 18, 9:34 PM CST to 10:00 PM CST
Where
Montgomery County, Woodlawn to Port Royal
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
36.550, -87.500

The 911 dispatch reported trees were down starting at Woodlawn at 0934 PM CST then through Clarksville and ending at Port Royal by 10 PM CST.

Thunderstorm Wind, Dickson

When
October 18, 9:46 PM CST
Where
Dickson County, Dickson
Measured
50 kt (58 mph) estimated gust
Crop damage
$200
Reported by
Amateur Radio
Coordinates
36.080, -87.380

A four inch diameter tree was blown down in the City of Dickson.

Thunderstorm Wind, Wayne

When
October 18, 9:55 PM CST to 10:15 PM CST
Where
Wayne County, Houston to 7 mi NE of Waynesboro
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
35.250, -87.930

Sheriff's office reported several trees were down around the county.

Thunderstorm Wind, Hickman

When
October 18, 10:00 PM CST
Where
Hickman County, Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.780, -87.470

The 911 dispatch reported trees and power lines were down in Centerville.

Thunderstorm Wind, Williamson

When
October 18, 10:10 PM CST
Where
Williamson County, 5 mi NW of Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.971, -86.963

Trees were blown down. A large tree limb fell on a house on High Point Ridge Rd.

Thunderstorm Wind, Lawrence

When
October 18, 10:28 PM CST
Where
Lawrence County, Loretto
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Amateur Radio
Coordinates
35.080, -87.450

Trees were blown down.

Thunderstorm Wind, Lewis

When
October 18, 10:30 PM CST
Where
Lewis County, Kimmins
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
35.620, -87.550

The 911 reported trees down at Kimmins.

Thunderstorm Wind, Davidson

When
October 18, 10:35 PM CST
Where
Davidson County, 3.5 mi N of Berry Hill
Measured
63 kt (72 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.171, -86.770

Davidson County OEM official reported 73 mph wind gust with hand held anemometer at I-65 and Harding Road.

Thunderstorm Wind, Davidson

When
October 18, 10:40 PM CST
Where
Davidson County, 1.48 mi NW of Oglesby
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.064, -86.750

Several large trees were blown down at the Crieve Hall area of Nashville near the Ellington Agricultural Center.

Thunderstorm Wind, Lawrence

When
October 18, 10:48 PM CST
Where
Lawrence County, Iron City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.020, -87.580

Trees were down on State Route 227 in Iron City.

Thunderstorm Wind, Lawrence

When
October 18, 10:50 PM CST
Where
Lawrence County, 0.56 mi W of Lawrenceburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.250, -87.340

A fourteen inch diameter tree was blown down onto a house.

Thunderstorm Wind, Davidson

When
October 18, 10:55 PM CST
Where
Davidson County, 0.68 mi NE of Stone River
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.188, -86.593

Trees and power lines were down in Hermitage at intersection of Tulip Grove Road and Old Lebanon Dirt Rd.

Thunderstorm Wind, Wilson

When
October 18, 10:55 PM CST
Where
Wilson County, 2.22 mi NE of Silver Bottom
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.252, -86.491

Trees down at intersection of Benders Ferry Road and Mays Chapel Rd.

Thunderstorm Wind, Rutherford

When
October 18, 11:05 PM CST
Where
Rutherford County, 11 mi NW of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.962, -86.559

Trees and power lines down at 4900 Poplar Wood Road at 1105 PM CST.

Thunderstorm Wind, Maury

When
October 18, 11:08 PM CST
Where
Maury County, Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Property damage
$100
Reported by
Law Enforcement
Coordinates
35.530, -87.200

Tree was blown down.

Thunderstorm Wind, Rutherford

When
October 18, 11:30 PM CST
Where
Rutherford County, 15.8 mi NNW of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.061, -86.528

Trees and power lines were down in the Rockdale area.

Thunderstorm Wind, Bedford

When
October 18, 11:30 PM CST
Where
Bedford County, 0.9 mi N of Fall Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
35.583, -86.550

Pieces of tin roof from a barn was scattered about a farm. The tin traveled about 150 yards and struck the tailgate of a flatbed trailer, the roof of a farm home, smashed the windshield of a van, and bent the doors of two chicken houses over 100 yards away.

Thunderstorm Wind, Jackson

When
October 18, 11:41 PM CST
Where
Jackson County, 4 mi N of Gainesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
36.408, -85.650

Tree down on Jenning Creek Highway.

Thunderstorm Wind, Smith

When
October 18, 11:45 PM CST
Where
Smith County, Lancaster Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.130, -85.880

Sheriff's office reported trees blown down in Lancaster Hill in southeast Smith County.

Thunderstorm Wind, Smith

When
October 18, 11:50 PM CST
Where
Smith County, Difficult
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.370, -85.880

Sheriff's office reported trees blown down in Difficult in northeast Smith County.

Thunderstorm Wind, Clay

When
October 18, 11:52 PM CST
Where
Clay County, Baptist Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.480, -85.520

Trees and power lines were down.

Thunderstorm Wind, Coffee

When
October 19, 12:05 AM CST
Where
Coffee County, 1.36 mi SW of Fredonia
Measured
60 kt (69 mph) estimated gust
Property damage
$35,000
Reported by
Newspaper
Coordinates
35.518, -86.139

Part of a roof was blown off a house northwest of Manchester, specifically at 4457 Murfreesboro Highway. A 500-pound swing was tossed 30 feet from the back porch and landed against a tree. Several trees were blown down in the area as well. Damage to the home was estimated between $30,000 and $40,000.

Thunderstorm Wind, Clay

When
October 19, 12:05 AM CST
Where
Clay County, 1.11 mi W of St John
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
36.580, -85.340

Strong thunderstorm winds produced damage at the Willow Grove Marina on Dale Hollow Lake. Some pieces of the roof came off a pier where boats were stored and hit a houseboat.

Thunderstorm Wind, Overton

When
October 19, 12:13 AM CST
Where
Overton County, 3 mi NW of Livingston
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.411, -85.358

The 911 center reported tree limbs were down at the intersection of Celina Highway and Andrew Cove Rd.

Thunderstorm Wind, Putnam

When
October 19, 12:22 AM CST
Where
Putnam County, Silver Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.100, -85.720

Putnam County sheriff's office reported a tree was blown down on a vehicle on Old Baxter Road near the town of Silver Point.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyThe tornado archive for Tennessee, 2007Warnings in Tennessee, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56862, 57505, 57506, 57514, 57517, 57519, 57522, 57537, 57538, 57539, 57543, 57545, 57547, 57549, 57550, 57631, 57584, 57593, 57596, 57603, 57606, 57608, 57610, 57641, 62613, 57611, 57614, 57617, 57643, 57627, 62612, 57621, 57623.